(NaturalNews) Pharmaceutical drugs designed to control abnormal heart rhythms have been used for decades and have been 'presumed' to work without exacting clinical trials to prove this. While it has been taken for granted that these drugs work the way the drug makers claim, recent studies have shown that many of these drugs actually do exactly the opposite. Not only can these drugs cause an INCREASE
in some heart rhythm disturbances, but they are also actually increasing the overall rate of death from dangerous heart rhythms.
Most problematic heart rhythms, known in the medical world as 'arrhythmias', are electrical disturbances that can be worsened by electrolyte disturbances, exercise or excessive stress and can be painful and frightening for those who experience them. Some rhythms are dangerous and some are not, but most people who experience these heart problems end up having some form of medical intervention to correct or reduce the frequency of these occurrences. Different forms of 'Anti Arrhythmic' drugs have been around for decades and have been used by cardiologists and even heart surgeons as a 'first line' treatment for heart rhythm disturbances, but new research is showing that taking these drugs may be more dangerous than doing nothing at all.
"In the last decade or so, numerous experimental and clinical studies have
revealed that drugs that act by delaying conduction, while markedly
suppressing ventricular arrhythmias, have the proclivity to increase mortality
in subsets of patients with significant cardiac disease."'The coming of age of the class III antiarrhythmic principle'
The reason that these drugs are so dangerous is that they can cause a condition called Prolonged QT Syndrome
. Unlike other abnormal heart rhythms
, prolonged QT syndrome causes no symptoms whatsoever and the majority of people who have it don't know that anything is wrong. But it is EXTREMELY dangerous because it increases the possibility of the heart
suddenly going into a fatal heart rhythm with as little stress as the alarm clock going off in the morning. When young people or fit athletes make the news for suddenly having a heart attack and dying when there was no apparent reason, the culprit is very often prolonged QT syndrome. Even more cause for concern is that the heart rhythm
caused by prolonged QT doesn't respond to the standard medical care used to restart hearts in the hospital, and the majority of people who experience a lethal heart rhythm caused by a prolonged QT interval will die even when the most advanced medical care is available.
While there are some cases where antiarrhythmic drugs
are lifesavers, in many cases heart rhythm disturbances can be corrected with stress management and intensive electrolyte replacement that includes high dose magnesium. Subtle magnesium deficiencies almost always exist in those with heart rhythm problems, but the 'standard' blood test for magnesium is outdated and ineffective for determining whether magnesium would provide a benefit. While there are better and more useful tests for magnesium, the medical community simply does not use them to discover and correct the real underlying cause of these heart problems. Instead, hospitals and doctors prefer to use pharmaceutical drugs that temporarily stabilize the original heart problem while causing an overall increased risk of an even worse problem- one that won't cause any symptoms at all until it kills.
About the authorKerri Knox, RN
is a Registered Nurse and Functional Medicine Practitioner.
With over 14 years of experience in health care, she has the unique perspective of being solidly grounded in Conventional Medicine and being well versed in Alternative Medicine.
She can help you to to find and repair the UNDERLYING CAUSES
of illness using cutting edge in home lab testing that finds nutritional deficiencies, hidden infections and chemical and metal toxicities that contribute to ill health.
She can be reached through her websites at:Easy Immune System Health.comSide Effects Site
Have comments on this article? Post them here:
people have commented on this article.